Hormonal crises following receptor radionuclide therapy with the radiolabeled somatostatin analogue [177Lu-DOTA0,Tyr 3]octreotate
Introduction: Receptor radionuclide therapy is a promising treatment modality for patients with neuroendocrine tumors for whom alternative treatments are limited. The aim of this study was to investigate the incidence of hormonal crises after therapy with the radiolabeled somatostatin analogue [177Lu-DOTA0,Tyr3]octreotate (177Lu-octreotate). Materials and methods: All177Lu- octreotate treatments between January 2000 and January 2007 were investigated. Four hundred seventy-six patients with gastroenteropancreatic neuroendocrine tumors and three patients with metastatic pheochromocytoma were included for analysis. Results: Four hundred seventy-nine patients received a total of 1,693 administrations of177Lu-octreotate. Six of 479 patients (1%) developed severe symptoms because of massive release of bioactive substances after the first cycle of177Lu-octreotate. One patient had a metastatic hormone-producing small intestinal carcinoid; two patients had metastatic, hormone-producing bronchial carcinoids; two patients had vasoactive intestinal polypeptide-producing pancreatic endocrine tumors (VIPomas); and one patient had a metastatic pheochromocytoma. With adequate treatment, all patients eventually recovered. Conclusion: Hormonal crises after177Lu- octreotate therapy occur in 1% of patients. Generally,177Lu- octreotate therapy is well tolerated.
|Keywords||Carcinoid crisis, Lu-177-octreotate, Neuroendocrine tumors, Peptide receptor radionuclide therapy|
|Persistent URL||dx.doi.org/10.1007/s00259-007-0691-z, hdl.handle.net/1765/30495|
|Journal||European Journal of Nuclear Medicine and Molecular Imaging|
de Keizer, B, van Aken, M.O, Feelders, R.A, de Herder, W.W, Kam, B.L, van Essen, M, … Kwekkeboom, D. (2008). Hormonal crises following receptor radionuclide therapy with the radiolabeled somatostatin analogue [177Lu-DOTA0,Tyr 3]octreotate. European Journal of Nuclear Medicine and Molecular Imaging, 35(4), 749–755. doi:10.1007/s00259-007-0691-z